MAUDE Adverse Event Report: COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION

COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX CATHETER, IRRIGATION
Model Number G55723
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4 ¿ pma/510(k) #: exempt.H3 - device evaluated by mfg?: device not returned to manufacturer.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the wire guide from a fuhrman pleural/pneumopericardial drainage set bent and unraveled during insertion of a chest tube.The wire was then discarded, and a new wire was used to complete the procedure.At this time, no adverse effects or additional procedures for the patient were reported due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Additional information: d4 - primary udi number.Investigation ¿ evaluation: it was reported that the wire guide from a fuhrman pleural/pneumopericardial drainage set bent and unraveled during insertion of a chest tube.The wire was then discarded, and a new wire was used to complete the procedure.No adverse effects or additional procedures for the patient were reported due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), drawing, specifications, and quality control procedures for the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the final reported lot and related catheter sub-assembly lots did not reveal any relevant discrepancies.The dhrs for the wire sub-assembly lots revealed that a total of 10 devices did not pass quality control inspections; however, the affected products were scrapped, and the remaining products were 100% inspected.A complaint history search identified no other complaints on this final lot at the time of this investigation.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.This product is supplied with an instructions for use (ifu) pamphlet, c_t_ppd_rev6.Instructions for use: 6.Introduce the wire guide and gently advance it into the selected cavity.Note: the wire guide should advance without impedance.7.Remove the needle, leaving the wire guide in place, then dilate with the supplied dilator to facilitate catheter introduction.8.Introduce the catheter over the wire guide.Note: the wire guide should always extend beyond the catheter tip.9.Advance the catheter into position.Remove the wire guide and attach the multipurpose adapter to the catheter.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, no returned product, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.It is unknown if the patient had any tortuous anatomy, which could have led to this event.It is possible that too much force may have been used and could have led to this event.It is unknown if the wire guide was manipulated or withdrawn through the needle which could have led to this event.However, these possibilities cannot be confirmed without additional information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22323907
Report Number1820334-2025-00769
Device Sequence Number8924551
Product Code GBX
UDI-Device Identifier00827002557239
UDI-Public(01)00827002557239(17)270415(10)16008542
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55723
Device Catalogue NumberC-PPD-850-IMH
Device Lot Number16008542
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer01/19/2026
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown